1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2021 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
  4. Guest, stay home, stay safe, save the NHS. Stay up to date with information about keeping yourself and people around you safe here and GOV.UK: Coronavirus (COVID-19). Think you have symptoms? NHS 111 service is available here.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Glucose levels have gone crazy!

Discussion in 'Insulin' started by Tugba, Jun 2, 2019.

  1. Tugba

    Tugba · Well-Known Member

    Messages:
    56
    Likes Received:
    15
    Trophy Points:
    28
    Hello all,

    I have been diabetic for 5.4 years now and am having some very high glucose readings.

    2 nights ago I had a hypo and treated it as normal, BG was 20 at around 4am. Again this morning I had pancakes, took my normal dose of insulin and BG was 20 again. I subsequently had dinner and took 8 units for a meal I would normally take 3/4 and be fine. 2 hours later my BG is 5.8.

    What could this be? I feel so drowsy and have a constant headache at the back of my head

    Thank you.

    Tugba
     
    • Hug Hug x 1
  2. Kittycat_7_

    Kittycat_7_ Type 2 · Well-Known Member

    Messages:
    493
    Likes Received:
    354
    Trophy Points:
    103
    Have you tested for ketones, are you type one diabetic?
    If you have a headache and feel poorly phone 111 for more advice if in the UK
    If not in the UK go to your local ER
    Hope you feel better very soon
     
  3. Tugba

    Tugba · Well-Known Member

    Messages:
    56
    Likes Received:
    15
    Trophy Points:
    28
    Hey, yes I am type 1 and tested negative for ketones. Do you think I should still call 111?
     
  4. Kittycat_7_

    Kittycat_7_ Type 2 · Well-Known Member

    Messages:
    493
    Likes Received:
    354
    Trophy Points:
    103
    Hi,
    Yes call 111 about the headache etc
     
  5. Tugba

    Tugba · Well-Known Member

    Messages:
    56
    Likes Received:
    15
    Trophy Points:
    28
    Will do so! Thank you
     
  6. Kittycat_7_

    Kittycat_7_ Type 2 · Well-Known Member

    Messages:
    493
    Likes Received:
    354
    Trophy Points:
    103
    Your welcome
     
  7. Deleted Account

    Deleted Account · Guest

    There are many things that affect our bg. What we eat is only part of the equation.
    For example, our bg can be affected by alcohol, medication, stress, illness, exercise, pain, weather, time of day, month, year temperature, lack of sleep,...
    If you are unwell (such as your headache) or stressed by your hypo and recent high readings your bg may rise.
     
    • Like Like x 1
  8. EllieM

    EllieM Type 1 · Well-Known Member

    Messages:
    2,963
    Likes Received:
    1,673
    Trophy Points:
    198
    Other things to check
    1) injection sites - if overused they may develop lipohypertrophy and not absorb the insulin correctly.
    2) insulin and pens (assuming you're on MDI, if a pump you've probably checked all this already). Make sure they are all working correctly, change the insulin cartridges to be on the safe side.
    3) Could you have been on an extended honeymoon period which has now ended?

    Most likely you've caught a (non-diabetes-related) illness of some sort, which is messing up your sugars, but as @helensaramay says there can be lots of causes. Often you never find out the cause for sure. The drowsiness and headache could be the cause or the result of the high blood sugars but they don't sound right. And if your blood sugars remain high you need to keep checking for ketones.

    Here's a link to the DAFNE sick day rules, as supplied by @Juicyj
    http://www.dafne.uk.com/uploads/224... day rules - Standard.pdf?0.05989376025650173
     
    • Like Like x 2
    • Agree Agree x 1
  9. Tugba

    Tugba · Well-Known Member

    Messages:
    56
    Likes Received:
    15
    Trophy Points:
    28
    Thank you all for the suggestions. I spoke with a dr and he told me to see my GP if this continues. I haven’t experienced this before so I’m hoping it was a short-term thing!
     
  10. Kelly0144

    Kelly0144 · Newbie

    Messages:
    2
    Likes Received:
    0
    Trophy Points:
    1
    You may need a long acting glucose as well a a short acting? What are you on?
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook